Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

My son who is 10 has ADHD and is very angry when he comes off the medicine and is rude to his 2 yr old sister.. any ideas?

My daughter had a liver transplant at 7months old, and at that time he was bouncing back and forth from my parents house back to my husband. I was in california for 1 1/2 months . He just has n0 respect for me or my husband and does for my parents and my husbands. He treats his sister like dirt sometimes, and I have tried to take things away and even ground him to his room. To no aval... HELP!!

Answer Question
 
c-conn

Asked by c-conn at 4:41 PM on Oct. 28, 2010 in Tweens (9-12)

Level 3 (18 Credits)
Answers (9)
  • when he comes off med
    is he coming off med more than once?
    is he going off slowly? if not, why not slow off
    and
    sounds like more than med withdrawl
    fiatpax

    Answer by fiatpax at 4:50 PM on Oct. 28, 2010

  • maybe you need a booster dose of his meds for the afternoon. My 9 yo ss has to have one. he takes 40mg in the morning before schooland 30 mg at 1 pm. works great for him. he's on vyvanse, i guess i should say. every kid is different, but it's a thought. good luck momma. also, is he in any counseling? mine is and it helps him to learn how to process and calmly express his emotions. maybe he's upset that you were gone and doesn't fully understand. Mine hade a stealing problem for a month because my husband and i went out of town for a night. he didn't know how to tell us that until we went to our family session last week.
    JessicaRee

    Answer by JessicaRee at 4:51 PM on Oct. 28, 2010

  • My son is 14 and is really grouchy when his meds wear off. I've learned to gauge when it is happening and basically just leave him alone. He is better as soon as he eats dinner.

    Maybe you could "plan" for the bad times and remove your son from any contact with his sister. Have him do his chores during that time or read a book/play a game in his room. Remember, the reaction to the meds is probably something he can't really control.
    Dyndudes

    Answer by Dyndudes at 4:58 PM on Oct. 28, 2010

  • he takes concerta 24 mg and 5 mg of redaline in the morning at 7:30. Then that is it . He also takes melitonin 10mg to help him sleep at night. He doesn't go to counceling and I was thinking about that again, cause he was going for a while. Mine did steal with a friend of his and didn't get caught , his friend told him the unwrapped toys were "free" , and then the kid stole his bike several weeks later, my son went chasing after him and the kid was loading toys in his back pack and my son told him "no" and wrestled him to the ground and he was guilty by assosiation and the cops got called blah blah.. it was a mess. He doesn't hang out with that kid any more let me tell you!!!
    c-conn

    Comment by c-conn (original poster) at 4:59 PM on Oct. 28, 2010

  • Try giving him a meal with lots of protein as he comes of the meds. My son and I both have ADHD, we aren't medicating him but I have been on and off them since college. Eating a protein rich snack somehow just made me feel better when the medication started to wear off. It would make me much less grouchy and irritable.
    SabrinaBean

    Answer by SabrinaBean at 5:20 PM on Oct. 28, 2010

  • PRAY OVER HIM DAILY YOU WHOLE FAMILY TOGETHER.
    LACEY122

    Answer by LACEY122 at 3:30 PM on Oct. 29, 2010

  • You might also want to try an omega 3 supplement. This helps my 10 yo when his meds start to wear off.
    sokkamum

    Answer by sokkamum at 2:47 PM on Oct. 30, 2010

  • LACEY122 - Prayer won't always help. What WILL help is getting to the heart of the matter. Prayer is stepping back. Figuring out on your own what the problem/cause is and what you need to do to fix it, is proactive.
    _Tam_

    Answer by _Tam_ at 3:43 PM on Oct. 30, 2010

  • Well the doc did bump his concerta to 37 mg.. so who knows if it is going to work or not.. *sigh* still trying to stay sane...
    c-conn

    Comment by c-conn (original poster) at 2:27 AM on Nov. 5, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN